Alert archive / Minnesota / Winter Storm Watches in 2014
Winter Storm Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Feb 15, 2014, 8:24 PM CST for 9 counties in Wisconsin; 17 counties in Minnesota. It took effect at Feb 17, 2014, 2:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 8:24 PM CST (02:24 UTC)
- In effect from
- Feb 17, 2014, 2:00 AM CST
- Expired
- Feb 16, 2014, 3:53 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
All 26 counties
Anoka County, MN, Benton County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 63 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030 WWUS43 KMPX 160224 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 824 PM CST SAT FEB 15 2014 ...HEAVY SNOW COULD BRING SEVERE IMPACTS TO THE MONDAY MORNING COMMUTE... .A WINTER STORM WATCH HAS BEEN ISSUED EAST OF A LINE FROM LITTLE FALLS TO ST CLOUD...WACONIA...AND FARIBAULT MINNESOTA INCLUDING THE TWIN CITIES METRO AND ALL OF WESTERN WISCONSIN. MODERATE TO OCCASIONALLY HEAVY SNOW WILL DEVELOP LATE SUNDAY NIGHT AND PERSIST THROUGH THE MONDAY MORNING COMMUTE. THE SNOW WILL TAPER OFF FROM MID MORNING MONDAY OVER MINNESOTA TO EARLY MONDAY AFTERNOON OVER WESTERN WISCONSIN. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY...WITH THE HEAVIEST TOTALS OVER WESTERN WISCONSIN. MNZ043>045-050>053-059>063-068>070-077-078-WIZ014-015-023-024- 161100- /O.NEW.KMPX.WS.A.0001.140217T0800Z-140217T1800Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE- GOODHUE-POLK-BARRON-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...CHASKA... SHAKOPEE...BURNSVILLE...FARIBAULT...RED WING...AMERY... BALSAM LAKE...RICE LAKE...BARRON...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT 824 PM CST SAT FEB 15 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * SNOW ACCUMULATIONS...4 TO 7 INCHES...WITH THE HEAVIEST AMOUNTS ACROSS WESTERN WISCONSIN. * TIMING...LATE SUNDAY NIGHT THROUGH MID MORNING MONDAY...LIKELY PEAKING IN INTENSITY AROUND THE MORNING COMMUTE. * IMPACTS...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE EXPECTED DURING THE MONDAY MORNING COMMUTE. THIS STORM WILL BE SIMILAR TO THE JANUARY 30TH STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ016-025>028-161100- /O.NEW.KMPX.WS.A.0001.140217T0800Z-140217T2100Z/ RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 824 PM CST SAT FEB 15 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * SNOW ACCUMULATIONS...5 TO 7 INCHES. * TIMING...LATE SUNDAY NIGHT THROUGH MONDAY MORNING...LIKELY PEAKING IN INTENSITY DURING THE MORNING COMMUTE. * IMPACTS...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE EXPECTED DURING THE MONDAY MORNING COMMUTE. THIS STORM WILL BE SIMILAR TO THE JANUARY 30TH STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BORGHOFF
1 follow-up statement
041 WWUS43 KMPX 160953 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 353 AM CST SUN FEB 16 2014 ...HEAVY SNOW TO BRING SEVERE IMPACTS TO THE MONDAY MORNING COMMUTE... .A WINTER STORM WARNING HAS BEEN ISSUED EAST OF A LINE FROM CLEARWATER TO WACONIA...TO FARIBAULT MINNESOTA...AND INCLUDES THE TWIN CITIES METRO AND ALL OF WESTERN WISCONSIN. MODERATE TO OCCASIONALLY HEAVY SNOW WILL DEVELOP LATE TONIGHT AND PERSIST THROUGH THE MONDAY MORNING COMMUTE. THE SNOW WILL TAPER OFF FROM MID MORNING MONDAY OVER MINNESOTA TO EARLY MONDAY AFTERNOON OVER WESTERN WISCONSIN. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY...WITH THE HEAVIEST TOTALS OVER WESTERN WISCONSIN. NORTH AND WEST OF THE WARNING AREA...WHERE SNOWFALL AMOUNTS AND EXPECTED IMPACTS TO THE MORNING COMMUTE ARE EXPECTED TO BE SLIGHTLY LESSER...A WINTER WEATHER ADVISORY HAS BEEN ISSUED. THE ADVISORY AREA EXTENDS EAST FROM LITTLE FALLS TO LAKE MILLE LACS AND MORA...AND SOUTH TO ST CLOUD...GLENCOE...WASECA...AND ALBERT LEA...WHERE SNOWFALL AMOUNTS FROM 3 TO 4 INCHES ARE ANTICIPATED. WIZ016-025>028-161800- /O.UPG.KMPX.WS.A.0001.140217T0800Z-140217T2100Z/ /O.NEW.KMPX.WS.W.0003.140217T0900Z-140217T2100Z/ RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 353 AM CST SUN FEB 16 2014 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...5 TO 7 INCHES. * TIMING...LATE TONIGHT THROUGH MONDAY MORNING...LIKELY PEAKING IN INTENSITY DURING THE MORNING COMMUTE. * IMPACTS...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE EXPECTED DURING THE MONDAY MORNING COMMUTE. THIS STORM WILL BE SIMILAR TO THE JANUARY 30TH STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WIZ014-015-023-024-161800- /O.UPG.KMPX.WS.A.0001.140217T0800Z-140217T1800Z/ /O.NEW.KMPX.WS.W.0003.140217T0900Z-140217T2100Z/ POLK-BARRON-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT 353 AM CST SUN FEB 16 2014 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...4 TO 7 INCHES. * TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY...LIKELY PEAKING IN INTENSITY AROUND THE MORNING COMMUTE. * IMPACTS...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE EXPECTED DURING THE MONDAY MORNING COMMUTE. THIS STORM WILL BE SIMILAR TO THE JANUARY 30TH STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ051>053-059>063-068>070-077-078-161800- /O.UPG.KMPX.WS.A.0001.140217T0800Z-140217T1800Z/ /O.NEW.KMPX.WS.W.0003.140217T0600Z-140217T1800Z/ SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- CARVER-SCOTT-DAKOTA-RICE-GOODHUE- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... CHASKA...SHAKOPEE...BURNSVILLE...FARIBAULT...RED WING 353 AM CST SUN FEB 16 2014 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...4 TO 7 INCHES. * TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY...LIKELY PEAKING IN INTENSITY AROUND THE MORNING COMMUTE. * IMPACTS...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE EXPECTED DURING THE MONDAY MORNING COMMUTE. THIS STORM WILL BE SIMILAR TO THE JANUARY 30TH STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ043>045-050-161800- /O.UPG.KMPX.WS.A.0001.140217T0800Z-140217T1800Z/ /O.NEW.KMPX.WW.Y.0012.140217T0600Z-140217T1800Z/ MORRISON-MILLE LACS-KANABEC-BENTON- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...FOLEY 353 AM CST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...3 TO 5 INCHES. * TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY...LIKELY PEAKING IN INTENSITY AROUND THE MORNING COMMUTE. * MAIN IMPACT...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE EXPECTED DURING THE MONDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ042-049-058-066-067-076-084-085-093-161800- /O.NEW.KMPX.WW.Y.0012.140217T0600Z-140217T1800Z/ TODD-STEARNS-MEEKER-MCLEOD-SIBLEY-LE SUEUR-WASECA-STEELE-FREEBORN- INCLUDING THE CITIES OF...LONG PRAIRIE...ST. CLOUD...LITCHFIELD... HUTCHINSON...GAYLORD...LE SUEUR...WASECA...OWATONNA...ALBERT LEA 353 AM CST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. * SNOW ACCUMULATIONS...2 TO 5 INCHES. * TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY...LIKELY PEAKING IN INTENSITY AROUND THE MORNING COMMUTE. * MAIN IMPACT...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE EXPECTED DURING THE MONDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Feb 15, 6:13 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 15, 6:13 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 613 PM CST SAT FEB 15 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 414 PM CST SAT FEB 15 2014 HEALTHY LOOKING UPPER LEVEL PV ANOMALY DIVING INTO SOUTHWEST MINNESOTA APPARENT ON WATER VAPOR IMAGERY AT THE CURRENT TIME. THE RAP ANALYSIS MATCHES ITS POSITION NICELY... AND GOOD FORCING PRESENT AHEAD AND ON ITS NORTHERN EDGE TO PRODUCE THE QUICK SHOT OF MODERATE TO HEAVY SNOW ACROSS THE AREA TODAY. IT WILL BE DEPARTING AS QUICKLY AS IT ARRIVED THIS AFTERNOON... AND WILL EXIT THE EASTERN PORTION OF THE FORECAST AREA BY EARLY EVENING. MAY BE ABLE TO REMOVE MOST OF THE POPS FROM THE AREA BY EVENING... BUT WILL WAIT AND SEE HOW THINGS EVOLVE OVER THE NEXT HOUR OR TWO BEFORE COMPLETELY SHIFTING THEM EAST. HIGH PRESSURE WILL BRIEFLY BUILD INTO THE AREA TONIGHT INTO SUNDAY... BUT RETURN FLOW AND WARM ADVECTION WILL ALREADY START TO WORK ACROSS THE AREA FROM WEST TO EAST BY MID TO LATE AFTERNOON ON SUNDAY. AS WINDS PICKUP OUT WEST SUNDAY AFTERNOON WE SHOULD SEE SOME BLOWING SNOW... PARTICULARLY WITH THE SMALL ACCUMULATION THEY PICKED UP TODAY. OTHERWISE... NO REAL FORECAST ISSUES IN THE SHORT TERM ONCE THE CURRENT ACTIVITY EXITS. CLOUD COVER IS SOMEWHAT OF A CONCERN... SINCE IT IS STILL FAIRLY EXTENSIVE UPSTREAM... BUT THERE DOES APPEAR TO BE A DECENT DRY PUSHING SURGING SOUTH FROM MANITOBA... SO STILL ALLOWED FOR IMPROVEMENT TONIGHT. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 414 PM CST SAT FEB 15 2014 LOTS TO TALK ABOUT IN THE EXTENDED WITH THE POTENTIAL FOR A NEAR WARNING SNOWFALL SUNDAY NIGHT/MONDAY MORNING...A MUCH AWAITED THAW FOR MONDAY THROUGH THURSDAY...AND MORE UNCERTAINTY THAN I KNOW WHAT TO DO WITH FOR THE END OF THE WEEK INTO THE WEEKEND AS THIS WINTERS PREFERRED PATTERN OF RIDGE WEST/TROUGH EAST LOOKS TO REESTABLISH ITSELF. LETS START WITH WHAT THE MODELS ARE ACTUALLY IN FAIRLY GOOD AGREEMENT ON...THE SNOW FOR SUNDAY NIGHT INTO MONDAY. WILL SEE A SHORTWAVE TROUGH MOVE THROUGH THE DAKOTAS SUN NIGHT AND WILL BE INTO THE WRN GREAT LAKES BY MONDAY AFTERNOON. IT WILL BE TAKING ON AN INCREASINGLY NEGATIVE TILT AS IT WORKS ACROSS THE AREA AS WELL. AS IT TAKES ON THE NEGATIVE TILT...H85 WINDS WILL INCREASE TO BETWEEN 40 AND 50 KTS...WHICH WILL REALLY HELP CRANK UP SOME HEALTHY AMOUNTS OF MOISTURE. BOTH THE NAM/GFS SHOW PWATS INCREASING TO BETWEEN 0.5 AND 0.6 INCHES...WHICH IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL FOR MID FEBRUARY. IN ADDITION TO THAT...SPEC HUMIDITY ON THE 295K ISENTROPIC SFC INCREASES TO BETWEEN 3 AND 4 G/KG. KIND OF LIKE TODAY/S SYSTEM...THE DEEP MOISTURE AND FORCING LOOK TO COME TOGETHER OVER OVER WRN MN. AS A RESULT...WILL SEE A DECENT GRADIENT IN QPF ACROSS THE AREA. QPF BLEND USED WAS CLOSE TO A ECMWF/SREF BLEND...WITH AROUND A TENTH ALONG THE SODAK BORDER AND AMOUNTS NEAR FOUR TENTHS IN THE ERN MPX CWA. THE GOING FORECAST FOR SNOW AMOUNT/QPF FROM THE PREVIOUS FORECAST WAS NOT CHANGED MUCH. THE MAIN CHANGES THOUGH CAME WITH POPS AND P-TYPE. FOR POPS...GIVEN MODEL AGREEMENT INCREASED POPS TO CATEGORICAL. ON P-TYPE...MODELS HAVE COME IN WITH A MOSTLY SNOW SCENARIO. NAM BUFR SOUNDINGS ACROSS SW MN DO SHOW A MELTING LAYER EXISTING AHEAD OF THIS SNOW...BUT THE EFFECTS OF WET BULBING LOOK TO COOL THE COLUMN DOWN ENOUGH THAT BY THE TIME PRECIP STARTS FALLING...IT WILL BE ALL SNOW. CURRENT FORECAST NOW JUST HAS A COUPLE HOURS OF SLEET/SNOW MIX AS THE PRECIP MOVES IN SUNDAY NIGHT DOWN TOWARD ST. JAMES AND FAIRMONT...BUT EVERYTHING QUICKLY GOES TO SNOW AFTER THAT. FOR AMOUNTS...GARCIA METHOD WITH THE 3-4 G/KG MIXING RATIOS WOULD SAY 6-8 INCHES...BUT OVER 12 HOURS. WILL GET MAYBE 6 HOURS OF SNOW...SO FAIRLY HEALTHY BAND OF 3-6 INCHES OF SNOW LOOKS GOOD EAST OF A NEW ULM TO LITTLE FALLS LINE /1-3 WEST OF THERE/. CONSIDERED A WINTER STORM WATCH WITH ARX FOR WI COUNTIES WHERE SNOW AMOUNTS ARE CURRENTLY AT 5-6 INCHES...BUT WITH AMOUNTS STAYING UNDER 6 INCHES...DECIDED AGAINST THAT. AT THE VERY LEAST WILL HAVE AN ADVY...BUT WOULD NOT RULE OUT NEEDING A WARNING... ESPECIALLY GIVEN THE TIMING DURING THE COMMUTE MONDAY MORNING. FOR TEMPERATURES...HIGHS TODAY ACROSS SRN SODAK INTO NEBRASKA UP INTO THE LOW/MID 50S /NO SNOW COVER THERE/ DOES BRING IN SOME CONCERN THAT TEMPS MAY NOT BE WARM ENOUGH...MAINLY TUESDAY AND WEDNESDAY AS OUR LOW LEVEL WINDS COME FROM THAT DIRECTION. A BIT MORE UNCERTAINTY WITH HIGHS FOR MONDAY. MODELS BEGINNING TO SLOW DOWN SOME HOW QUICKLY THIS SYSTEM MOVES ACROSS THE AREA. THIS WOULD INCREASE CLOUD COVER ON MONDAY...ESPECIALLY FOR WRN WI...WHERE THE 15.12 ECMWF ONLY HOLDS HIGHS DOWN AROUND 20. CONFIDENCE QUITE HIGH IN SEEING HIGHS INTO AT LEAST THE UPPER 30S/LOWER 40S TUESDAY AND WEDNESDAY. CONFIDENCE IN THE FORECAST FROM THURSDAY ON IS NON EXISTENT. THIS WEEKEND...WE WILL AGAIN SEE THE WRN RIDGE/ERN TROUGH PATTERN BECOME REESTABLISHED...BUT IT IS HOW WE GET THERE THAT IS IN QUESTION. THE MODELS DO AGREE ON TROUGH CURRENTLY WORKING ONSHORE ALONG THE PAC COAST WILL START TO EMERGE ON TO THE PLAINS FOR THE SECOND HALF OF THE WEEK. HOW EXACTLY ALL OF THIS ENERGY WORKS ACROSS THE PLAINS HAS BEEN THE PROBLEM. BIGGEST CHANGE WITH THE 12Z MODEL RUNS CAME WITH THE ECMWF FOR WEDNESDAY NIGHT/THURSDAY. THE LAST 5 RUNS OF THE ECMWF HAD BEEN SHOWING A DECENT COLORADO LOW TYPE SYSTEM IMPACTING THE AREA THEN...BUT IT/S 12Z RUN CAME IN LINE WITH THE GFS...WHICH HAS BEEN COMPLETELY DRY THE WHOLE TIME. EVEN LESS AGREEMENT EXISTS WITH ANYTHING HAPPENING FRIDAY INTO SATURDAY. AS A RESULT...HELD ANY POPS THURSDAY TO UNDER 40% AND REMOVED ANY LIKELIES /60% OR MORE/ FOR FRIDAY NIGHT/SATURDAY. IN ADDITION...SIMPLIFIED THE WEATHER GRIDS CONSIDERABLY...REMOVING ANY FZDZ MENTION AND HOLDING P-TYPES TO RAIN OR SNOW /REMOVED ANY FZRA/IP/ DURING THIS PERIOD AS WELL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 543 PM CST SAT FEB 15 2014 MVFR CIGS WILL CONTINUE FOR MUCH OF THE EVENING HORUS WITH DRIER AIR SET TO ARRIVE OVERNIGHT. SNOW WILL CONTINUE THROUGH 02 OR 03Z ACROSS WESTERN WISCONSIN. SOME MODELS SEEM TO INDICATE DENSE ICE FOG FORMATION OVER PORTIONS OF WESTERN MINNESOTA LATE TONIGHT... BUT THERE HAS NOT BEEN MELTING TODAY AND TEMPERATURES SHOULD FALL BELOW ZERO. HAVE NOT SEEN MUCH FOG THIS WINTER SO DECIDED TO LEAVE OUT. WILL CONTINUE TO MONITOR. OTHERWISE...VFR CONDITIONS RETURN FOR SUNDAY BEFORE THE NEXT BATCH OF MODERATE TO HEAVY SNOW MOVES IN LATER SUNDAY NIGHT. KMSP...CIGS ARE HOVERING AROUND 2 KFT AT TAF ISSUANCE TIME...WITH A GRADUAL IMPROVING TREND EXPECTED DURING THE NEXT SEVERAL HOURS. VFR CONDITIONS WILL RETURN AFTER MIDNIGHT AND PERSIST THROUGH THE REST OF THE PERIOD. SNOW WILL PUSH BACK IN JUST AFTER THE CURRENT TAF PERIOD. /OUTLOOK FOR KMSP/ MON...IFR CONDITIONS WITH -SN/SN EARLY. LIFR AND +SN POSSIBLE... THEN VFR IN THE AFTERNOON. WIND SSW 10 KTS. TUE...VFR. WIND SW 10 KT. WED...VFR. WIND S 5-15 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM... LONG TERM...MPG AVIATION...BORGHOFF
Hazardous weather outlook, Feb 15, 4:31 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 431 PM CST SAT FEB 15 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 162245- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 431 PM CST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO OCCASIONALLY HEAVY SNOW IS EXPECTED LATE SUNDAY NIGHT AND MONDAY. SNOWFALL ACCUMULATIONS OF 2 TO 6 INCHES APPEAR LIKELY... WITH THE HEAVIER TOTALS OVER WISCONSIN AND THE LIGHTER TOTALS NEAR THE SOUTH DAKOTA BORDER. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED MONDAY. BORGHOFF
In the hours before
Local storm report, Feb 15, 4:00 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM SNOW 3 WNW REDWOOD FALLS 44.56N 95.16W
02/15/2014 M2.5 INCH REDWOOD MN TRAINED SPOTTER
1056 AM SNOW 6 SW LITCHFIELD 45.06N 94.61W
02/15/2014 M1.5 INCH MEEKER MN TRAINED SPOTTER
1105 AM SNOW S MAPLETON 43.92N 93.95W
02/15/2014 M2.5 INCH BLUE EARTH MN TRAINED SPOTTER
1200 PM SNOW MSP INTL AIRPORT 44.89N 93.23W
02/15/2014 M0.4 INCH HENNEPIN MN NWS STORM SURVEY
1210 PM SNOW MANKATO 44.17N 93.99W
02/15/2014 M2.5 INCH BLUE EARTH MN BROADCAST MEDIA
SOME DRIFTED AREAS UP TO 4 INCHES.
1234 PM SNOW EDINA 44.89N 93.36W
02/15/2014 M1.1 INCH HENNEPIN MN PUBLIC
STILL SNOWING MODERATELY
0131 PM SNOW WATERTOWN 44.96N 93.85W
02/15/2014 M1.5 INCH CARVER MN TRAINED SPOTTER
0226 PM SNOW NORTH ST PAUL 45.01N 93.00W
02/15/2014 M0.9 INCH RAMSEY MN TRAINED SPOTTER
0234 PM SNOW 2 W PRIOR LAKE 44.73N 93.47W
02/15/2014 M3.0 INCH SCOTT MN NWS EMPLOYEE
0245 PM SNOW 1 WSW VICTORIA 44.85N 93.68W
02/15/2014 M2.5 INCH CARVER MN NWS EMPLOYEE
0322 PM SNOW WACONIA 44.85N 93.79W
02/15/2014 M2.4 INCH CARVER MN TRAINED SPOTTER
0358 PM SNOW CHANHASSEN 44.86N 93.54W
02/15/2014 M1.5 INCH CARVER MN OFFICIAL NWS OBS
MEASURED AT THE NWS FORECAST OFFICE.
&&
AJZLocal storm report, Feb 15, 4:14 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
414 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM SNOW LAKEVILLE 44.65N 93.25W
02/15/2014 M2.8 INCH DAKOTA MN TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Feb 15, 4:56 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM SNOW NORTHFIELD 44.45N 93.17W
02/15/2014 M2.4 INCH RICE MN TRAINED SPOTTER
&&
AJZLocal storm report, Feb 15, 6:11 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW MSP INTL AIRPORT 44.89N 93.23W
02/15/2014 M1.8 INCH HENNEPIN MN OFFICIAL NWS OBS
&&
AJZLocal storm report, Feb 15, 6:12 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
612 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM SNOW 3 WNW REDWOOD FALLS 44.56N 95.16W
02/15/2014 M2.5 INCH REDWOOD MN TRAINED SPOTTER
1056 AM SNOW 6 SW LITCHFIELD 45.06N 94.61W
02/15/2014 M1.5 INCH MEEKER MN TRAINED SPOTTER
1105 AM SNOW S MAPLETON 43.92N 93.95W
02/15/2014 M2.5 INCH BLUE EARTH MN TRAINED SPOTTER
1210 PM SNOW MANKATO 44.17N 93.99W
02/15/2014 M2.5 INCH BLUE EARTH MN BROADCAST MEDIA
SOME DRIFTED AREAS UP TO 4 INCHES.
1234 PM SNOW EDINA 44.89N 93.36W
02/15/2014 M1.1 INCH HENNEPIN MN PUBLIC
STILL SNOWING MODERATELY
0131 PM SNOW WATERTOWN 44.96N 93.85W
02/15/2014 M1.5 INCH CARVER MN TRAINED SPOTTER
0226 PM SNOW NORTH ST PAUL 45.01N 93.00W
02/15/2014 M0.9 INCH RAMSEY MN TRAINED SPOTTER
0234 PM SNOW 2 W PRIOR LAKE 44.73N 93.47W
02/15/2014 M3.0 INCH SCOTT MN NWS EMPLOYEE
0245 PM SNOW 1 WSW VICTORIA 44.85N 93.68W
02/15/2014 M2.5 INCH CARVER MN NWS EMPLOYEE
0322 PM SNOW WACONIA 44.85N 93.79W
02/15/2014 M2.4 INCH CARVER MN TRAINED SPOTTER
0358 PM SNOW CHANHASSEN 44.86N 93.54W
02/15/2014 M1.5 INCH CARVER MN OFFICIAL NWS OBS
MEASURED AT THE NWS FORECAST OFFICE.
0411 PM SNOW LAKEVILLE 44.65N 93.25W
02/15/2014 M2.8 INCH DAKOTA MN TRAINED SPOTTER
0456 PM SNOW NORTHFIELD 44.45N 93.17W
02/15/2014 M2.4 INCH RICE MN TRAINED SPOTTER
0600 PM SNOW MSP INTL AIRPORT 44.89N 93.23W
02/15/2014 M1.8 INCH HENNEPIN MN OFFICIAL NWS OBS
&&
AJZLocal storm report, Feb 15, 7:22 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM SNOW CLEAR LAKE 45.25N 92.27W
02/15/2014 M0.9 INCH POLK WI TRAINED SPOTTER
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:53 AM CST | Winter Storm Warning | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 35 hr |
| Feb 16, 3:53 AM CST | Winter Weather Advisory | MPX | Benton, Blue Earth, Faribault, Freeborn, Kanabec, Le Sueur and 10 more | 32 hr |
Nearby
Winter Storm Watches in Minnesota, 2014Winter Storm Watches in Wisconsin, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.